MAUDE Adverse Event Report: BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D139402
Medical Device Problem Codes Coagulation in Device or Device Ingredient (1096); Device Contamination with Body Fluid (2317)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ablation procedure with a qdot micro and after the procedure, the doctor noticed some charring above the electrode.The patient had no complications.Char was located between tip electrode and electrode 2 at the plastic ring separating the electrodes.The system did not present any error messages, the physician/user did not see any product problem, there were no issues related to temperature and flow on the catheter.Generator parameters were qmode+, power 90 watts, temperature target 55°c, temperature cut off 65°c.Patient was anticoagulated and the activated clotting time was greater than 300 seconds, which was maintained throughout the case.The patient has not exhibited any neurological symptoms since the procedure was completed.The physician considers that the char/thrombus/clot was excessive and that the amount of char/thrombus/clot to be an increased risk.Correct catheter settings were selected on the generator.Pump was switching from ¿low¿ to ¿high¿ flow during ablation.Ablations were done in qmode+ for four seconds.The physician aims for 5-15 grams of force.Irrigation rate was not used outside of those prescribed.The pre-ablation high setting was two seconds.Heparinized normal saline was used.Carto visitag module settings were qmode+ settings, stability+ algorithm and tag size radius 3mm.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an ablation procedure with a qdot micro and after the procedure, the doctor noticed some charring above the electrode.The device was returned to johnson & johnson medtech (j&j) for evaluation on 07-jan-2026.Therefore, section d9 has been populated.Device investigation details: visual inspection, microscopic examination, irrigation, temperature, and impedance test of the returned device were performed following j&j procedures.Visual analysis revealed that no char, thrombus, or clot residues were identified.Then, a microscopic examination was performed and the irrigation holes were clean.A temperature and impedance test was performed, and no issues were observed.Finally, an irrigation test was performed, and the device was flushing correctly, no obstructed holes were observed.No irrigation issues were observed.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The char issue reported by the customer was not confirmed.Other issues or circumstances may have occurred during the usage of the device that compromised its performance.The instruction for use (ifu) contains the following warnings and precautions: monitor the catheter tip temperature response throughout the procedure to ensure adequate irrigation.If temperature increases very rapidly during rf application, power delivery should be interrupted.The irrigation system must be rechecked prior to restarting rf application.Note: the displayed temperature represents the temperature of the electrode only, not the temperature of the tissue.When rf energy is interrupted for either a temperature or an impedance rise (the set limit is exceeded), the catheter should be removed, and the tip should be inspected for char/coagulum that may be present on the tip.If present, do not continue the procedure with the same catheter and replace the catheter.If no char/coagulum is present, flush the tip to ensure the irrigation holes are not plugged prior to reinsertion of the catheter inside the patient body.As part of johnson & johnson medtech's quality, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
QDOT MICRO
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23022470
Report Number2029046-2025-03089
Device Sequence Number13155008
Product Code OAE
UDI-Device Identifier10846835017076
UDI-Public(01)10846835017076(17)280508(10)31632061L
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD139402
Device Lot Number31632061L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2025
Supplement Date Received by Manufacturer01/07/2026
Initial Report FDA Received Date09/10/2025
Supplement Report FDA Received Date01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM.; NGEN PUMP.; NGEN RF GENERATOR.
Patient SexUnknown